Heavy Rain, Columbia
- When
- July 10, 4:00 PM EST
- Where
- Columbia County, 1.5 mi SSW of Evans
- Reported by
- County Official
- Coordinates
- 33.510, -82.140
County weather observer at Shadowmoor Ct. in Martinez reported 3 inches of rain within 2 hours.
Heavy rains of 2 to 4 inches produced some localized flooding in eastern Columbia and western Richmond counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Heavy rains of 2 to 4 inches produced some localized flooding in eastern Columbia and western Richmond counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 10, 3:46 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 446 PM EDT WED JUL 10 2013 .SYNOPSIS... THE BERMUDA RIDGE WILL CONTINUE TO SUPPLY A MOIST FLOW OVER THE REGION TONIGHT AND THURSDAY. A COLD FRONT WILL APPROACH FROM THE GREAT LAKES THURSDAY AND STALL OUT ACROSS THE CAROLINAS FRIDAY. MOISTURE FROM THE REMNANTS OF TROPICAL STORM CHANTAL MAY AFFECT THE REGION DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THIS AFTERNOON...RADAR SHOWS ACTIVITY FIRING UP AGAIN JUST LIKE PREVIOUS DAYS. UPDATED CSRA TO 70 PERCENT UNTIL 23S. OTHERWISE...MODELS HAVE ANOTHER SHORT WAVE DRIFTING SOUTHEAST IN THE UPPER NORTHWEST FLOW OVER THE REGION. SPC HAS AREA OUTLOOKED FOR JUST GENERAL THUNDERSTORMS. HOWEVER ISOLATED SEVERE STORMS ARE STILL POSSIBLE WITH STRONG AFTERNOON HEATING GIVING STRONG LOW LEVEL LAPSE RATES. LAPS INSTABILITY SHOWS CAPES OVER 3000 J/KG WITH LIS -6. ALSO...SPC MESOANALYSIS GIVES PWAT 2.1-2.2 INCHES. SO HEAVY RAIN IS ALSO POSSIBLE WITH THE THUNDERSTORM ACTIVITY. MODEL SOUNDINGS GIVE CONVECTIVE TEMPERATURES IN THE MIDDLE 80S. CURRENT READINGS ARE ALREADY IN THE MIDDLE 80S. FORECAST HIGHS ARE IN THE UPPER 80S. RAIN CHANCES 40-50 PERCENT. TONIGHT...THE SUPPLY OF MOIST AIR CONTINUES. BUT WITH LOSS OF DAYTIME HEATING...SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF. EXPECT MAINLY EVENING CONVECTIVE ACTIVITY WITH ABOUT A 30-40 PERCENT CHANCE. LAST FEW NIGHTS...SOME ACTIVITY OCCURRED AFTER MIDNIGHT. THINK IT WILL AGAIN TONIGHT...SO WILL KEEP A 20 PERCENT CHANCE AFTER MIDNIGHT. OTHERWISE...MUGGY WITH LOWS IN THE LOWER TO MIDDLE 70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... GREAT LAKES SHORT WAVE THURSDAY DROPS SOUTHEAST IN UPPER TROUGH. THIS WILL HELP INTENSIFY A PRETTY STRONG UPPER TROUGH OVER THE REGION BOTH THURSDAY AND FRIDAY. IN THE MEANTIME...A COLD FRONT WILL DROP SOUTHEAST AS WELL FROM THE GREAT LAKES THURSDAY. THIS FRONT IS EXPECTED TO WEAKEN AND STALL OUT ACROSS THE COASTAL SECTIONS OF THE CAROLINAS FRIDAY. BY FRIDAY NIGHT...THIS WEAKENED FRONTAL BOUNDARY SHOULD BEGIN TO DRIFT MORE INLAND. THIS SCENARIO WILL KEEP THE MOISTURE LEVELS HIGH ACROSS THE REGION WITH AT LEAST 60-70 PERCENT POPS FOR MUCH OF THE PERIOD. EXPECT HIGHS IN THE MIDDLE TO UPPER 80S WITH OVERNIGHT LOWS IN THE LOWER TO MIDDLE 70S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE FORECAST FOR THE START OF THE EXTENDED PERIOD SATURDAY AND SUNDAY DEPENDS HIGHLY ON WHAT HAPPENS TO THE MOISTURE FIELD ASSOCIATED WITH TROPICAL STORM CHANTAL. BOTH THE GFS AND ECWMF AGREE WITH THE TRENDS OF THE UPPER TROUGH EVENTUALLY PICKING UP WHATS LEFT OF CHANTAL AFTER THE STORMS WEAKENS BELOW STORM STRENGTH. THE MODELS SHOW THE UPPER TROUGH ABSORBING THE REMNANTS OF CHANTAL SATURDAY AND SUNDAY. THEN AS AN UPPER RIDGE BUILD EAST TO THE MID ATLANTIC REGION...THE RESULTING UPPER LOW STARTS TO RETROGRADE AROUND THE UPPER RIDGE AND MOVE IN A WESTERLY DIRECTION. THIS MOVEMENT OF SYSTEMS SHOULD KEEP TROPICAL MOISTURE OVER THE REGION FOR MUCH OF THE EXTENDED PERIOD. MAYBE BY WEDNESDAY...THE END OF THE PERIOD...THE DEEPER MOISTURE MAY BE WEST OF THE AREA. ANYWAY...DECIDED TO GO ABOVE MOS GUIDANCE FOR POPS...60 PERCENT SATURDAY...50 PERCENT SUNDAY AND MONDAY...40 PERCENT TUESDAY AND 30 PERCENT WEDNESDAY. DEPENDING ON THE EVOLUTION OF THESE SYSTEMS...POPS MAY ACTUALLY HIGHER. HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MIDDLE TO UPPER 80S WITH LOWS IN THE 70S. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... SCATTERED CONVECTIVE ACTIVITY MAY CONTINUE TO AFFECT THE TAF SITES THROUGH TONIGHT. CURRENT REGIONAL RADAR COMPOSITE SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. TRIED TO ACCOUNT FOR CURRENT ACTIVITY WITH TEMPO GROUPS AND VCTS. CONDITIONS WILL BE MAINLY VFR BUT WILL LOWER IN HEAVY SHOWERS AND THUNDERSTORMS. OVERNIGHT...STRATUS AND FOG MAY DEVELOP CLOSE TO DAYBREAK THURSDAY. LOW LEVEL WINDS BELOW 1 KFT THURSDAY MORNING ARE EXPECTED TO BRING MVFR STRATUS CEILINGS AND SOME FOG TO THE TAF SITES IN THE 08Z-13Z TIME FRAME. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN LATE NIGHT/EARLY MORNING FOG OR STRATUS AS WELL AS SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 321 AM EDT WED JUL 10 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 321 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. RIVER FLOOD WARNINGS. ALSO...HEAVY RAIN WITH SOME OF THE THUNDERSTORMS TODAY AND TONIGHT MAY LEAD TO LOCALIZED FLOODING IN POOR-DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. RIVER FLOOD WARNINGS. ALSO...HEAVY RAIN WITH SOME OF THE THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING IN POOR-DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
243 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD EVANS 33.51N 82.15W
07/10/2013 COLUMBIA GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED JONES, FOX, AND FOREST CREEKS
OUT OF THEIR BANKS WITH SEVERAL ROADS FLOODED. WATER WAS
ALSO UP TO THE FOUNDATIONS OF A COUPLE OF HOMES.
&&
SJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD AUGUSTA 33.46N 82.00W
07/10/2013 RICHMOND GA 911 CALL CENTER
DISPATCH REPORTED RAES CREEK FLOODING. FLOODING WAS ALSO
OCCURRING ALONG THE FRONTAGE ROAD NEAR I-20 AND WHEELER
ROAD BELOW THE HOSPITAL AND WAS CLOSED.
&&
SJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
406 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM FLASH FLOOD 2 S EVANS 33.49N 82.15W
07/10/2013 COLUMBIA GA COUNTY OFFICIAL
THREE HOMES WERE FLOODED ON BILTMORE DRIVE AT COLONIAL
ROAD...AND PERSONS WERE RESCUED. ALSO...SINKHOLE
DEVELOPED ON BILTMORE DRIVE.
0257 PM FLASH FLOOD 1 ESE EVANS 33.51N 82.13W
07/10/2013 COLUMBIA GA COUNTY OFFICIAL
FIVE DRIVEWAYS WERE WASHED OUT ON SHALLOWFORD PLACE OFF
OF COLUMBIA ROAD.
&&
DCMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
443 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 4 W EVANS 33.51N 82.21W
07/10/2013 M2.43 INCH COLUMBIA GA COUNTY OFFICIAL
IVY FALLS SUBDIVISION OFF COLUMBIA RD. REPORT COURTESY
COLUMBIA CO EM
&&
DCMThe Columbia radar (KCAE), 106 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 heavy rain, 1 flash flood. Local standard time, as filed.
County weather observer at Shadowmoor Ct. in Martinez reported 3 inches of rain within 2 hours.
Richmond County Dispatch reported Warren Road flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452215, 452214.